Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 1, NWS Atlanta, GA

January 4, 2015Bibb County, Jones County, Monroe County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 4, 2015, 8:23 AM EST for Bibb County, Jones County, Monroe County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 4, 2015, 8:23 AM EST (13:23 UTC)
Expired
Jan 4, 2015, 8:47 AM EST
In force
24 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bibb County, GA, Jones County, GA, Monroe County, GA

The radar

The Robins AFB radar (KJGX), 41 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WUUS52 KFFC 041323
SVRFFC
GAC021-169-207-041415-
/O.NEW.KFFC.SV.W.0001.150104T1323Z-150104T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 AM EST SUN JAN 4 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MONROE COUNTY IN CENTRAL GEORGIA...
  JONES COUNTY IN CENTRAL GEORGIA...
  NORTHERN BIBB COUNTY IN CENTRAL GEORGIA...

* UNTIL 915 AM EST

* AT 823 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF CULLODEN...OR 9
  MILES SOUTH OF FORSYTH...AND MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MACON...GRAY...PAYNE...PAYNE CITY...WESLEYAN...JAMES...JARRELL
  PLANTATION...DAMES FERRY...POSTELL...CLINTON...BRADLEY...WAYSIDE...
  ROUND OAK...CROSS KEYS...ARKWRIGHT AND BOLINGBROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3285 8397 3285 8399 3299 8398 3316 8353
      3305 8343 3285 8350 3285 8351 3284 8350
      3282 8351
TIME...MOT...LOC 1323Z 243DEG 32KT 3289 8393 

$$
2 follow-up statements
308 
WWUS52 KFFC 041338
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
838 AM EST SUN JAN 4 2015

GAC021-169-207-041415-
/O.CON.KFFC.SV.W.0001.000000T0000Z-150104T1415Z/
MONROE GA-JONES GA-BIBB GA-
838 AM EST SUN JAN 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EST
FOR SOUTHEASTERN MONROE...JONES AND NORTHERN BIBB COUNTIES...

AT 837 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
TO 60 MPH. THIS STORM WAS CENTERED NEAR BOLINGBROKE...OR 9 MILES 
SOUTHEAST OF FORSYTH...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MACON...GRAY...CLINTON...BRADLEY...WAYSIDE...JAMES...JARRELL
PLANTATION...ROUND OAK...ARKWRIGHT...BOLINGBROKE...GRISWOLDVILLE...
DAMES FERRY AND POSTELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3289 8386 3303 8381 3316 8353 3305 8343
      3287 8349
TIME...MOT...LOC 1337Z 239DEG 34KT 3297 8378 

$$
322 
WWUS52 KFFC 041347
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
847 AM EST SUN JAN 4 2015

GAC021-169-207-041356-
/O.CAN.KFFC.SV.W.0001.000000T0000Z-150104T1415Z/
MONROE GA-JONES GA-BIBB GA-
847 AM EST SUN JAN 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE...JONES
AND NORTHERN BIBB COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND DAMAGING WINDS 
ARE NO LONGER EXPECTED. HEAVY RAIN...LIGHTNING AND WIND GUSTS TO 30 
MPH CAN BE EXPECTED THROUGH 915 AM.

LAT...LON 3289 8386 3303 8381 3316 8353 3305 8343
      3287 8349
TIME...MOT...LOC 1344Z 243DEG 32KT 3301 8369 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 6:39 AM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Jan 4, 6:39 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 AM EST SUN JAN 4 2015

.PREV DISCUSSION... /ISSUED 318 AM EST SUN JAN 4 2015/

..FLASH FLOOD WATCH THROUGH EARLY THIS AFTERNOON NORTH GEORGIA...
..STRONG TO SEVERE STORMS POSSIBLE THROUGH EARLY AFTERNOON...

SHORT TERM /TODAY THROUGH MONDAY/...

FIRST WAVE OF CONVECTION AHEAD OF ADVANCING WARM FRONT PUSHED
THROUGH LAST EVENING AND MUCH UNCERTAINTY WAS PRESENT ON HOW THIS
WOULD AFFECT ADDITIONAL CONVECTION LATER THIS MORNING. BUT WITH
DEWPOINTS IN THE MID 60S SURGING NORTHWARD IN THE WAKE OF THE WARM
FRONT...LOOKS LIKE THAT QUESTION HAS BEEN ANSWERED AS RECENT RADAR
TRENDS SHOW QUICKLY DEVELOPING CONVECTIVE LINE OVER EASTERN
ALABAMA. SURFACE BASED CAPE OF 100 J/KG HAS SURGED ALL THE WAY
INTO PORTIONS OF THE SOUTH METRO AND SHOULD CONTINUE ITS
ADVANCEMENT NORTHWARD WHILE MUCAPE HAS MADE IT INTO
TENNESSEE...SUPPORTIVE FOR AT LEAST ISOLATED THUNDERSTORMS FOR ALL
AREAS OF GEORGIA THIS MORNING.

AS WOULD BE EXPECTED...BEST 0-1KM SHEAR VALUES HAVE BEEN ALONG
AND AHEAD OF WARM FRONT BUT CERTAINLY ENOUGH LEFTOVER IN
DEVELOPING UNSTABLE ENVIRONMENT TO RESULT IN A MARGINAL
ENVIRONMENT FOR SEVERE STORMS FOR THE REST OF THE MORNING. 925MB
WIND CORE OF CLOSE TO 50 KTS IS NOW MAKING ITS WAY INTO THE
SOUTHERN END OF LINE WHICH IS OF CONCERN AS WELL BASED ON THE
SETUP AND WOULD EXPECT FURTHER ENHANCEMENT OF LINE IN THE NEXT FEW
HOURS WITH POTENTIAL FOR SOME STRONG WIND GUSTS BUT ALSO THE
ENHANCED THREAT OF A QUICK SPINUP.

BEYOND THE INITIAL PUSH OF CONVECTION...SHOULD JUST SEE AN
INCREASE IN WINDS THIS AFTERNOON IN POST FRONTAL ENVIRONMENT WITH
GUSTS TO 30 KTS POSSIBLE. CLEARING SKIES BY TONIGHT AND A FAIR WX
PATTERN ANTICIPATED FOR THE REMAINDER OF THE SHORT TERM.

DEESE

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

EXTENDED STARTS DRY WITH HIGH PRESSURE SLIDING ACROSS THE OHIO
VALLEY WITH LONGWAVE TROUGHINESS IN PLACE OVER THE EASTERN TWO-
THIRDS OF THE COUNTRY. ANOTHER SHORTWAVE SLIDES DOWN THE BACK EDGE
OF THE TROUGH MONDAY NIGHT INTO TUESDAY...BRINGING A STRONG BUT DRY
COLD FRONT WITH IT AND USHERING IN A COLD ARCTIC AIRMASS JUST PAST
MIDWEEK. DEEP LAYER CAA BUILDS IN BEHIND THE FRONT TUESDAY EVENING
AND WE WILL START FEELING THE EFFECTS ON WEDNESDAY WITH DRASTICALLY
COOLER TEMPERATURES THAT WILL STRUGGLE TO REACH 40 ACROSS NORTH
GEORGIA. EXPECT AN EXTREMELY COLD NIGHT WEDNESDAY NIGHT/THURSDAY
MORNING WITH LOWS IN THE TEENS NORTH /SINGLE DIGITS MOUNTAINS AND
LOWER 20S SOUTH/...AND HIGHS THURSDAY REALLY SUPER COLD AND MAYBE
NOT EVEN GETTING TO FREEZING FROM THE METRO AREA NORTH...AND
REMAINING BELOW 40 JUST ABOUT EVERYWHERE. ADD TO THIS SOME BLUSTERY
WINDS BEHIND THE FRONT WITH STRONG NORTHWEST FLOW ALOFT AND IT IS
VERY LIKELY THAT WE WILL NEED A WIND CHILL ADVISORY THURSDAY
MORNING...AND CANNOT RULE OUT THE POSSIBILITY OF A WARNING FOR
EXTREME NORTHERN COUNTIES. WILL SEE SOME INCREASE IN TEMPS FRIDAY
INTO THE WEEKEND BUT STILL BELOW SEASONAL NORMALS.

NEXT RAIN POTENTIAL COMES AT THE END OF THE EXTENDED WHEN OF COURSE
CONFIDENCE IS LOWER DUE TO MODEL DIFFERENCES...BUT IN GENERAL BOTH
THE GFS AND ECMWF HAVE A SHORTWAVE PUSHING ACROSS THE SOUTHERN
PLAINS WITH PRECIP PUSHING INTO THE SOUTHEAST LATE IN THE WEEKEND.
POPS WERE KEPT AT SLIGHT CHANCES FOR NOW DUE TO UNCERTAINTY. WILL
HAVE TO REFINE THIS OVER THE COMING DAYS TO FIGURE OUT TIMING OF
INCOMING PRECIP VS OVERNIGHT LOW TEMPERATURES.

TDP

HYDROLOGY...

WITH INITIAL CONVECTIVE WAVE LAST EVENING COMBINED WITH SOME
TRAINING OF ECHOS THIS MORNING...RAINFALL AMOUNTS HAVE BEEN HIGHER
THAN ANTICIPATED. HAVE GONE WITH A FLOOD WATCH THROUGH EARLY
AFTERNOON AND IN FACT HAVE ALREADY ISSUED SEVERAL FLASH FLOOD
WARNINGS WITH ADDITIONAL ISSUANCES LIKELY. STORM TOTAL RAINFALL OF
2 TO 4 INCHES NOW ANTICIPATED.

&&

.AVIATION...
12Z UPDATE...
MAIN TSRA BAND HAS CLEARED THE ATL TERMINALS AND NOW PUSHING INTO
AHN AND CSG WITH MCN NOT FAR BEHIND. HAS BEEN PRETTY CONSISTENT
WITH 15G30KT ALONG THE LEADING EDGE OF THIS ACTIVITY AND CIGS
ACTUALLY IMPROVING TO MVFR AND VFR FOR A BRIEF TIME PERIOD. THIS
SHOULD BE SHORT LIVED...ESPECIALLY FOR THE ATL SITES AS IFR BUT
MORE PREDOMINANTLY MVFR MOVES IN FOR A GOOD PORTION OF THE MORNING
AND EARLY AFTERNOON. HELD ONTO THE MVFR A LITTLE LONGER THAN
GUIDANCE BASED ON UPSTREAM OBSERVATIONS. OTHERWISE...CLEARING
SKIES FOR THE END OF THE TAF PERIOD WITH CONTINUED GUSTS INTO THE
OVERNIGHT PERIOD.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON MVFR DURATION.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  34  52  32 / 100   5   0   0
ATLANTA         65  33  49  33 / 100   5   0   0
BLAIRSVILLE     59  30  45  26 / 100  10   5   0
CARTERSVILLE    61  30  46  27 / 100  10   0   0
COLUMBUS        69  37  56  34 / 100   5   0   0
GAINESVILLE     60  33  48  32 / 100   5   0   0
MACON           70  36  56  32 / 100  20   0   0
ROME            60  30  46  25 / 100  10   0   0
PEACHTREE CITY  67  30  50  27 / 100   5   0   0
VIDALIA         74  45  59  40 / 100  70   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
HARALSON...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...
PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...
WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...DEESE
LONG TERM....TDP
AVIATION...DEESE
Hazardous weather outlook, Jan 4, 4:22 AM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 AM EST SUN JAN 4 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
422 AM EST SUN JAN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG TO SEVERE STORMS ALONG WITH HEAVY RAINFALL
THROUGH EARLY AFTERNOON...

...FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTH GEORGIA THROUGH
EARLY AFTERNOON...

WEATHER HAZARDS EXPECTED...

STRONG TO POTENTIALLY DAMAGING WINDS CAN BE EXPECTED...AND
PERHAPS AN ISOLATED TORNADO.
1 TO 2 INCHES OF OF ADDITIONAL RAIN WITH STORM TOTAL AMOUNTS OF 2
TO 4 INCHES...LEADING TO MINOR FLOODING.

DISCUSSION...

SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT ARE PRODUCING VERY
HEAVY RAINFALL ACROSS NORTHWEST GEORGIA WITH ISOLATED AREAS OF
FLASH FLOODING. IN ADDITION...A FEW OF THE STORMS ALONG THE SQUALL
LINE THIS MORNING MAY BE STRONG TO SEVERE WITH DAMAGING WIND GUSTS
AND AN ISOLATED TORNADO THE MAIN CONCERNS. THE ACTIVITY SHOULD
SHIFT TO CENTRAL GEORGIA BY MID MORNING INTO THE EARLY AFTERNOON
BEFORE EXITING THE REGION BY LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

BY MIDWEEK...A VERY COLD ARCTIC AIRMASS WILL PUSH INTO THE
SOUTHEAST. BY THURSDAY MORNING...THE COMBINATION OF VERY COLD
TEMPERATURES AND WINDS MAY LEAD TO DANGEROUSLY COLD WIND CHILLS
WITH AN ADVISORY POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 4, 6:40 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 AM EST SUN JAN 4 2015

GAZ056>058-068-070-071-041215-
HENRY GA-SPALDING GA-PIKE GA-BUTTS GA-LAMAR GA-MONROE GA-
640 AM EST SUN JAN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HENRY...SPALDING...PIKE...BUTTS...LAMAR AND MONROE COUNTIES UNTIL
715 AM EST...

AT 640 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ORCHARD HILL...OR NEAR GRIFFIN...MOVING
NORTHEAST AT 45 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS HENRY...SPALDING...PIKE...BUTTS...LAMAR AND MONROE
COUNTIES THROUGH 715 AM EST.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...JACKSON...LOCUST GROVE...FLOVILLA...MILNER...JENKINSBURG...
ORCHARD HILL...EAST GRIFFIN...BLOUNT...CHAPPEL MILL...MCKIBBEN...
WORTHVILLE...WALKER MILL...STARK...INDIAN SPRINGS STATE PARK...
ROVER...HIGH FALLS STATE PARK...FINCHERVILLE...EXPERIMENT AND LIBERTY
HILL.

LAT...LON 3345 8393 3339 8389 3338 8386 3334 8386
      3333 8384 3332 8384 3330 8383 3327 8383
      3325 8381 3321 8383 3320 8382 3306 8428
      3322 8437
TIME...MOT...LOC 1140Z 244DEG 41KT 3318 8425
Special weather statement, Jan 4, 6:42 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 AM EST SUN JAN 4 2015

GAZ024-027-041215-
MADISON GA-BANKS GA-
642 AM EST SUN JAN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN MADISON AND BANKS
COUNTIES UNTIL 715 AM EST...

AT 641 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR ILA...OR NEAR
DANIELSVILLE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS MADISON AND BANKS COUNTIES THROUGH 715 AM EST.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
DANIELSVILLE...ILA...NEESE...POCATALIGO AND VANNA.

LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
      3412 8305 3406 8333 3423 8338 3426 8334
      3424 8334 3426 8330 3424 8324 3425 8324
      3425 8320 3424 8317 3427 8311
TIME...MOT...LOC 1141Z 240DEG 49KT 3418 8329
Special weather statement, Jan 4, 6:59 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 AM EST SUN JAN 4 2015

GAZ079-089>091-041230-
MUSCOGEE GA-TALBOT GA-MARION GA-CHATTAHOOCHEE GA-
659 AM EST SUN JAN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN MUSCOGEE...TALBOT...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 730 AM
EST...

AT 659 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR UPATOI
TO 6 MILES SOUTH OF FORT BENNING/LAWSON ARMY AIR FLD...AND MOVING
NORTHEAST AT 45 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS MUSCOGEE...TALBOT...MARION AND CHATTAHOOCHEE COUNTIES
THROUGH 730 AM EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
BUENA VISTA...TALBOTTON...CUSSETA...JUNCTION CITY...GENEVA...
UPATOI...NORTH FORT BENNING...BRANTLEY...PRATTSBURG...EELBECK/WEST
FORT BENNING...BALDWINVILLE...ZELLOBEE...MARION ESTATES...
CHRISTOPHER...BOX SPRINGS...MAUK...JUNIPER...BAUGHVILLE...OLIVE
BRANCH AND PO BIDDY CROSSROADS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3223 8492 3225 8492 3226 8489 3230 8495
      3259 8475 3259 8469 3265 8469 3278 8435
      3275 8429 3272 8434 3268 8434 3268 8437
      3264 8438 3261 8441 3256 8441 3256 8445
      3254 8445 3249 8441 3226 8457 3222 8480
TIME...MOT...LOC 1159Z 251DEG 31KT 3261 8469 3226 8494
Local storm report, Jan 4, 7:29 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 AM EST SUN JAN 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     FLASH FLOOD      1 WSW ROCKMART          34.00N  85.05W
01/04/2015                   POLK               GA   OTHER FEDERAL

            THE STAGE HEIGHT ON A USGS GAGE ON EUHARLEE CREEK AT US
            HWY 278 OR WEST ELM STREET IN ROCKMART REACHED FLOOD
            STAGE OF 9 FEET. THE CREEK IS CONTINUING TO RISE SLOWLY.
            MINOR FLOODING IS OCCURING ON PORTIONS OF THE WAYSIDE
            PARK. SECTIONS OF THE SIDEWALK ALONG WATER STREET IS
            FLOODED.

&&

EVENT NUMBER FFC1500003

KFRANTZ
Special weather statement, Jan 4, 7:31 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 AM EST SUN JAN 4 2015

GAZ069-079-080-041300-
TALBOT GA-UPSON GA-TAYLOR GA-
731 AM EST SUN JAN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND VERY HEAVY
RAINFALL IN TALBOT...UPSON AND TAYLOR COUNTIES UNTIL 800 AM EST...

AT 731 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
WOODLAND TO NEAR TALBOTTON TO JUNCTION CITY...AND MOVING NORTHEAST AT
45 MPH. WIND GUSTS TO 40 MPH CAN BE EXPECTED.

RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS TALBOT...UPSON AND TAYLOR COUNTIES...INCLUDING AREAS AROUND
THOMASTON...YATESVILLE...JUNCTION CITY...LINCOLN
PARK...PRATTSBURG... CARSONVILLE...BALDWINVILLE...PO BIDDY
CROSSROADS...WESLEY CHURCH... BIG LAZER CREEK WMA...REDBONE
CROSSROADS...SALEM AND LOGTOWN.

ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

LAT...LON 3256 8449 3276 8450 3298 8419 3289 8412
      3282 8412 3280 8414 3280 8415 3274 8418
      3267 8422
TIME...MOT...LOC 1231Z 237DEG 38KT 3276 8447 3269 8444 3259 8447
Special weather statement, Jan 4, 8:18 AM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 AM EST SUN JAN 4 2015

GAZ071-072-081-082-041345-
CRAWFORD GA-JONES GA-MONROE GA-BIBB GA-
818 AM EST SUN JAN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN CRAWFORD...
JONES...MONROE AND BIBB COUNTIES UNTIL 845 AM EST...

AT 817 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF RUSSELLVILLE MOVING
NORTHEAST AT 35 MPH.

THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE
THE PRESENCE OF A TORNADO.  STILL...THE ENVIRONMENT ALONG THIS LINE
SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK... TORNADO
FORMING. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE AS THE LINE MOVES
ACROSS CRAWFORD...JONES...MONROE AND BIBB COUNTIES THROUGH 845 AM
EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MACON...PAYNE...PAYNE CITY...RUSSELLVILLE...WESLEYAN...JARRELL
PLANTATION...LAKE TOBESOFKEE...ARKWRIGHT...BOLINGBROKE...LIZELLA...
PLANT SCHERER AND DAMES FERRY.

LAT...LON 3282 8402 3297 8399 3314 8371 3294 8360
      3276 8360
TIME...MOT...LOC 1317Z 243DEG 32KT 3287 8399

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 7:06 PM ESTSpecial Weather StatementFFCHaralson, Polk39 min
Jan 3, 7:24 PM ESTSpecial Weather StatementFFCPolk21 min
Jan 3, 7:38 PM ESTSpecial Weather StatementFFCBartow, Paulding37 min
Jan 3, 8:49 PM ESTSpecial Weather StatementFFCGilmer, Union26 min
Jan 3, 9:24 PM ESTSpecial Weather StatementFFCChattooga, Dade, Walker36 min
Jan 3, 9:41 PM ESTSpecial Weather StatementFFCFloyd, Polk49 min
Jan 3, 9:55 PM ESTSpecial Weather StatementFFCCatoosa, Whitfield35 min
Jan 3, 10:08 PM ESTSpecial Weather StatementFFCBartow, Polk22 min
Jan 3, 10:26 PM ESTSpecial Weather StatementFFCHaralson, Paulding34 min
Jan 3, 10:48 PM ESTSpecial Weather StatementFFCDouglas, Fulton27 min
Jan 3, 10:50 PM ESTSpecial Weather StatementFFCBartow, Cherokee25 min
Jan 4, 1:15 AM ESTFlash Flood WarningFFCCobb, Paulding6 hr
Jan 4, 1:42 AM ESTFlash Flood WarningFFCFloyd, Haralson, Polk6 hr
Jan 4, 2:32 AM ESTFlash Flood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 26 more10 hr
Jan 4, 3:08 AM ESTSpecial Weather StatementFFCHaralson, Paulding, Polk37 min
Jan 4, 3:32 AM ESTSpecial Weather StatementFFCHaralson, Paulding28 min
Jan 4, 3:40 AM ESTRiver Flood WarningFFCForsyth22 hr
Jan 4, 4:00 AM ESTSpecial Weather StatementFFCHaralson30 min
Jan 4, 4:26 AM ESTSpecial Weather StatementFFCCarroll, Paulding34 min
Jan 4, 4:45 AM ESTSpecial Weather StatementFFCCobb30 min
Jan 4, 5:04 AM ESTFlash Flood WarningFFCCherokee, Cobb, Forsyth, Fulton6 hr
Jan 4, 5:10 AM ESTSpecial Weather StatementFFCDeKalb, Forsyth, Fulton35 min
Jan 4, 5:11 AM ESTSpecial Weather StatementFFCCoweta, Fayette, Troup34 min
Jan 4, 5:37 AM ESTSpecial Weather StatementFFCGwinnett23 min
Jan 4, 5:40 AM ESTSpecial Weather StatementFFCClayton, Fayette, Henry, Meriwether, Pike, Spalding35 min
Jan 4, 5:53 AM ESTRiver Flood WarningFFCPolk10 hr
Jan 4, 5:53 AM ESTRiver Flood WarningFFCForsyth, Fulton46 hr
Jan 4, 6:00 AM ESTSpecial Weather StatementFFCBarrow, Jackson30 min
Jan 4, 6:10 AM ESTSpecial Weather StatementFFCHenry, Newton, Pike, Spalding35 min
Jan 4, 6:30 AM ESTSpecial Weather StatementFFCMuscogee30 min
Jan 4, 6:40 AM ESTSpecial Weather StatementFFCButts, Spalding35 min
Jan 4, 6:42 AM ESTSpecial Weather StatementFFCMadison33 min
Jan 4, 6:59 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Talbot31 min
Jan 4, 7:21 AM ESTFlash Flood WarningFFCDeKalb4 hr
Jan 4, 7:23 AM ESTRiver Flood WarningFFCDawson, Forsyth14 hr
Jan 4, 7:31 AM ESTSpecial Weather StatementFFCUpson29 min
Jan 4, 8:18 AM ESTSpecial Weather StatementFFCBibb27 min
Jan 4, 9:12 AM ESTRiver Flood WarningFFCPolk7 hr
Jan 4, 9:39 AM ESTRiver Flood WarningFFCCherokee7 days
Jan 4, 10:34 AM ESTRiver Flood WarningFFCHaralson7 days
Jan 4, 10:50 AM ESTRiver Flood WarningFFCCherokee, Cobb7 days
Jan 4, 10:50 AM ESTRiver Flood WarningFFCCherokee7 days
Jan 4, 11:07 AM ESTSpecial Weather StatementFFCDooly23 min
Jan 4, 11:37 AM ESTSevere Thunderstorm WarningFFCDodge, Pulaski23 min
Jan 4, 12:01 PM ESTSpecial Weather StatementFFCLaurens29 min
Jan 4, 12:02 PM ESTRiver Flood WarningFFCGwinnett, Walton6 hr
Jan 4, 12:31 PM ESTRiver Flood WarningFFCCobb7 days
Jan 4, 12:31 PM ESTSpecial Weather StatementFFCTreutlen29 min
Jan 4, 12:38 PM ESTTornado WarningFFCEmanuel, Laurens, Treutlen37 min
Jan 4, 12:52 PM ESTRiver Flood WarningFFCFloyd, Polk7 days
Jan 4, 1:06 PM ESTTornado WarningFFCEmanuel24 min
Jan 4, 1:38 PM ESTRiver Flood WarningFFCCherokee19 hr
Jan 4, 3:39 PM ESTRiver Flood WarningFFCWhitfield10 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.